| Catalog Number |
400SMTHXSFT0304 |
| Medical Device Problem Codes |
Device Operates Differently Than Expected (2913); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/03/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital inadvertently discarded the coil.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coil (smart coil).During the procedure, while attempting to place a smart coil in the aneurysm using a non-penumbra microcatheter; the smart coil would not completely advance into the aneurysm causing the microcatheter to be ¿kicked out¿ the aneurysm.Therefore, the smart coil was removed.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.